Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 17, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 30, 2017, 4:36 PM EDT for Collier County, Hendry County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2017, 4:36 PM EDT (20:36 UTC)
- Expired
- May 30, 2017, 5:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Collier County, FL, Hendry County, FL
The radar
The Miami radar (KAMX), 125 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1805 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
159 WUUS52 KMFL 302036 SVRMFL FLC021-051-302100- /O.NEW.KMFL.SV.W.0017.170530T2036Z-170530T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Miami FL 436 PM EDT TUE MAY 30 2017 The National Weather Service in Miami has issued a * Severe Thunderstorm Warning for... North central Collier County in southwestern Florida... Central Hendry County in southern Florida... * Until 500 PM EDT * At 436 PM EDT, a severe thunderstorm was located 7 miles east of Immokalee, moving north at 10 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Immokalee, Ave Maria, Felda and Bunker Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2630 8122 2631 8142 2656 8146 2655 8116 TIME...MOT...LOC 2036Z 181DEG 9KT 2638 8132 HAIL...0.88IN WIND...60MPH $$ KScharf
2 follow-up statements
944
WWUS52 KMFL 302048
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
448 PM EDT TUE MAY 30 2017
FLC021-051-302100-
/O.CON.KMFL.SV.W.0017.000000T0000Z-170530T2100Z/
Collier FL-Hendry FL-
448 PM EDT TUE MAY 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTH CENTRAL COLLIER AND CENTRAL HENDRY COUNTIES...
At 447 PM EDT, a severe thunderstorm was located 10 miles east of
Immokalee, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ave Maria, Immokalee and Bunker Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2630 8122 2631 8142 2656 8142 2655 8116
TIME...MOT...LOC 2047Z 206DEG 11KT 2642 8128
HAIL...1.00IN
WIND...60MPH
$$
KScharf247
WWUS52 KMFL 302058
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
458 PM EDT TUE MAY 30 2017
FLC021-051-302106-
/O.EXP.KMFL.SV.W.0017.000000T0000Z-170530T2100Z/
Collier FL-Hendry FL-
458 PM EDT TUE MAY 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COLLIER AND
CENTRAL HENDRY COUNTIES WILL EXPIRE AT 500 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
LAT...LON 2630 8122 2631 8142 2656 8142 2655 8116
TIME...MOT...LOC 2056Z 198DEG 30KT 2643 8126
$$
KScharfWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:55 PM EDT, 41 minutes earlier.
Area forecast discussion, May 30, 3:55 PM EDT, 41 minutes before
Area Forecast Discussion National Weather Service Miami FL 355 PM EDT Tue May 30 2017 .DISCUSSION... Upper level ridge gradually moves eastward into the Atlantic waters along with surface high pressure. This is allowing for a more south east flow, thus setting up for an increase in low level moisture over South Florida for much of the week. Latest MFL 12Z sounding shows pwats of up to 1.5 inchees this morning with decent amount of CAPE and a light to moderate se flow. Expect current activity to increase as the afternoon progress becoming more scattered in portions of the interior and west Gulf coast. Model guidance continues to be more aggressive in convective coverage this afternoon. Tonight through Thursday, light to moderate southeast flow will continue to increase moisture content over the region with the latest model runs maintaining high pwats values of up to 1.9 in by the end of the week. With more low-level moisture combined with sea-breeze and outflow boundary interactions, potential for showers and thunderstorms will also increase as well through the week. Rain chances during the afternoon and evening hrs will be mainly concentrated in the interior and Lake Okeechobee regions. During the morning hours showers and storms will be concentrated over the waters. High temperatures will exceed the 90s across S Florida and minimum still remaining in the mid to upper 70s along the east coast metro area and low 70s interior and west. Thursday through Tuesday, model guidance show rain chances will increase mainly interior counties through the weekend into early next week at this time. Temperatures during the long term will be regulated by precipitation, so maxima will return to near normal near 90F, with minima remaining above normal in the 70s. && .MARINE... Southeast flow will gradually become more dominant through the week, though speeds should generally be 15 KT or less. Seas remain around 4 feet or less through the week. Thunderstorm chances will increase for the latter half of the week. && .AVIATION... VFR expected to prevail through the TAF period. Afternoon thunderstorms are expected to develop inland of the terminals. Some convection could come near APF and TMB, though storms should generally stay west of the east coast terminals. Wind should remain generally light overnight before picking up after sunrise on Wednesday morning. APF will likely see another Gulf sea breeze develop on Wednesday. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 77 90 77 89 / 10 20 30 40 Fort Lauderdale 80 89 79 89 / 10 10 30 40 Miami 79 90 79 90 / 10 20 40 40 Naples 74 92 75 92 / 20 40 20 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...67/MT MARINE...67/MT
Hazardous weather outlook, May 30, 4:08 PM EDT, 28 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 408 PM EDT Tue May 30 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 310815- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 408 PM EDT Tue May 30 2017 This hazardous weather outlook is for South Florida. DAY ONE...TONIGHT Thunderstorms....lingering storms may last through the early evening hours, mainly over the Gulf coast and interior areas. Main threats will be lightning strikes and locally heavy rain. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Thunderstorms are possible mainly over interior sections Wednesday. There is a chance of thunderstorms for all areas Thursday through Saturday, mainly during the afternoon. The primary threat with this activity will be lightning and locally heavy rainfall. No other Hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, May 30, 11:00 AM EDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 1100 AM EDT TUE MAY 30 2017 FLZ066>068-070>075-301545- Inland Broward County FL-Hendry FL-Inland Collier County FL- Mainland Monroe FL-Metro Broward County FL- Metropolitan Miami Dade FL-Inland Palm Beach County FL-Inland Miami- Dade County FL-Metro Palm Beach County FL- 1100 AM EDT TUE MAY 30 2017 ...Significant Weather Advisory for the development of funnel clouds for southeastern Collier...north central Mainland Monroe... northwestern Miami-Dade...southeastern Hendry...Broward and southern Palm Beach Counties Until 1145 AM EDT... * At 1100 AM EDT...Doppler radar was tracking showers capable of producing funnel clouds near Miccosukee Service Plaza, or 30 miles northwest of Pembroke Pines, moving north at 5 mph. * LOCATIONS IMPACTED INCLUDE... Pembroke Pines, Miramar, Coral Springs, Davie, Plantation, Sunrise, Tamarac, Weston, Parkland, Loxahatchee Nwr, Holey Land Wildlife Refuge, Big Cypress National Preserve, Intersection Krome And U.S. 27, Miccosukee Indian Reservation, Dade-Collier Training Airport, Sawgrass Mills Mall, Rotenberger Wildlife Refuge, Intersection I-75 And U.S. 27, Intersection I-75 And Griffin Road and Miccosukee Service Plaza. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. && LAT...LON 2585 8040 2576 8119 2656 8120 2658 8017 TIME...MOT...LOC 1500Z 174DEG 6KT 2618 8079 IRL
Local storm report, May 30, 11:39 AM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1139 AM EDT TUE MAY 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM FUNNEL CLOUD 15 SE BIG CYPRESS RESER 26.16N 80.79W
05/30/2017 BROWARD FL FOREST SERVICE
MEMBER OF FOREST SERVICE REPORTED A BRIEF FUNNEL CLOUD
A FEW MILES SOUTH OF INTERSTATE 75 AND SOUTHEAST OF THE
MICCOSUKEE INDIAN RESERVATION. TIME AND LOCATION
ESTIMATED BY RADAR.
&&
EVENT NUMBER MFL1700167
IRLSpecial weather statement, May 30, 4:29 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 429 PM EDT TUE MAY 30 2017 FLZ066-070-302100- Hendry FL-Inland Collier County FL- 429 PM EDT TUE MAY 30 2017 ...Significant Weather Advisory for frequent to excessive lightning and 45 to 55 mph winds for north central Collier and southwestern Hendry Counties Until 500 PM EDT... * At 428 PM EDT...Doppler radar was tracking a strong thunderstorm near Ave Maria, moving north at 15 mph. * The primary impacts will be frequent to excessive lightning and gusty winds of 45 TO 55 mph. Lightning is the number one weather related killer in Florida. Trees and open shelters offer no protection. These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. * LOCATIONS IMPACTED INCLUDE... Ave Maria, Immokalee, Bunker Hill, Sunniland and Lake Trafford. LAT...LON 2628 8121 2623 8137 2650 8155 2658 8126 TIME...MOT...LOC 2028Z 162DEG 11KT 2632 8133 KScharf
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 11:00 AM EDT | Special Weather Statement | MFL | Broward, Hendry | 45 min |
| May 30, 4:29 PM EDT | Special Weather Statement | MFL | Hendry | 31 min |
| May 30, 4:44 PM EDT | Special Weather Statement | MFL | Glades | 46 min |
| May 30, 5:03 PM EDT | Special Marine Warning | MFL | 42 min | |
| May 30, 5:13 PM EDT | Special Weather Statement | MFL | Hendry | 47 min |
| May 30, 5:38 PM EDT | Special Weather Statement | MFL | Glades | 37 min |
| May 30, 5:52 PM EDT | Special Marine Warning | MFL | 38 min | |
| May 30, 6:14 PM EDT | Special Weather Statement | MFL | Glades | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.